Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 138, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 25, 2002, 3:27 PM CDT for Angelina County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2002, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 25, 2002, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
492 WUUS54 KSHV 252027 SVRSHV TXC005-252115- /NEW.KSHV.SV.W.0268.252027-252115/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 327 PM CDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 415 PM CDT * AT 327 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF LUFKIN... MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTHWEST OF LUFKIN AT 410 PM CDT AND OVER HUDSON AT 415 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 415 PM CDT. LAT...LON 3142 9460 3146 9476 3138 9494 3117 9476
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:25 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 25, 3:25 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CDT THU JUL 25 2002 AFTERNOON HEATING COMBINED WITH UPPER LEVEL SHORTWAVE MOVING SWD IN THE NRLY FLOW HAS CONTRIBUTED TO THE DEVELOPMENT OF SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. WILL THROW IN A REMAINDER OF THE AFTERNOON PERIOD TO CARRY IN SOME EXTRA POPS TO COVER LATE AFTERNOON ACTIVITY WHICH WILL DECAY QUICKLY AS THE SUN BEGINS TO SET. BEGINNING FRIDAY ON THROUGH THE WEEKEND...WILL BE RETURNING TO A MORE SRLY FLOW REGIME AND ISOLATED MAINLY AFTERNOON ACTIVITY. ON INTO THE EXTENDED...ADDED RAIN CHANCES FOR WED/THU WITH MODEL CONTINUING TO PROG FRONT APPROACHING. WARM TEMPERATURES TO CONTINUE WITH HEAT INDECIES MENTIONED IN HEADLINER BUT NO ADVISORY. FCSTID = 20 SHV 73 95 75 95 / 10 10 0 10 MLU 72 95 73 95 / 10 20 0 20 TXK 74 96 76 95 / 0 0 0 0 TYR 75 96 75 95 / 10 10 0 10 LFK 73 95 73 96 / 20 20 0 20 .SHV...NONE.
In the hours before
Special weather statement, Jul 25, 10:40 AM CDT, 4 hours 47 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251640- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CDT THU JUL 25 2002 AFTERNOON HEATING ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING SOUTHWARD ACROSS PORTIONS OF EAST TEXAS AND NORTH LOUISIANA WILL RESULT IN WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. THE BEST AREAS FOR THUNDERSTORM DEVELOPMENT THROUGH TONIGHT WILL BE ALONG THE INTERSTATE 20 CORRIDOR AND SOUTHWARD. IF ANY SEVERE THUNDERSTORMS DO DEVELOP THEY WOULD BE ISOLATED IN NATURE. GUSTY WINDS AND POSSIBLE HAIL COULD ACCOMPANY THE STRONGER STORMS...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED ACROSS THE REGION THROUGH TONIGHT. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Special weather statement, Jul 25, 2:24 PM CDT, 1 hour 3 minutes before
TXZ152-153-165>167-252000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 224 PM CDT THU JUL 25 2002 ...STRONG THUNDERSTORMS OVER DEEP EAST TEXAS... STRONG THUNDERSTORMS HAVE FORMED OVER DEEP EAST TEXAS THIS AFTERNOON...IN THE VICINITY OF NACOGDOCHES AND LUFKIN. THESE THUNDERSTORMS MAY BRIEFLY BECOME SEVERE...WITH DAMAGING STRAIGHT LINE WINDS THE MAIN WEATHER CONDITION EXPECTED IN THE STORMS. BRIEF HEAVY RAINFALL WILL ALSO OCCUR IN THESE THUNDERSTORMS... PARTICULARLY IN THE NACOGDOCHES AREA...AS THE THUNDERSTORMS MOVE SLOWLY SOUTH OVER THE AREA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:55 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.